MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L22MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L22MM; SCREW, FIXATION, BONE
Model Number 657322
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the following issue: "the materialovigilance declaration has not yet been made by the surgeon, it seems that there was a problem with the screw thread and that there was a spark with a visible flame when the drill was inserted." update - 2/21/2022: the procedure could be completed correctly by opening the clavicle ancillary to recover the screw racks of the same size.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the affected device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: during the visual inspection of the returned device, it is noted that the crest of the thread flank has separated/has sheared off under significant force which shows plastic deformation (metal chip generation) which can be attributed to improper insertion of the variax screw into the plate.The screw is inserted at an angle that is too big or too close to the lip of the plate, and this generates friction between the two metals, leading to a stripping of the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user-related which can be attributed towards improper insertion of the variax screw into the plate.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The customer reported the following issue: "the materialovigilance declaration has not yet been made by the surgeon, it seems that there was a problem with the screw thread and that there was a spark with a visible flame when the drill was inserted." update - (b)(6) 2022: the procedure could be completed correctly by opening the clavicle ancillary to recover the screw racks of the same size.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L22MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13743337
Report Number0008031020-2022-00101
Device Sequence Number20076353
Product Code HWC
UDI-Device Identifier07613327086959
UDI-Public07613327086959
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657322
Device Catalogue Number657322
Device Lot NumberG36990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/12/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown